MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE; PISTON SYRINGE
Catalog Number 309579
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd luer-lok¿ syringe was found with foreign matter as the syringe was found with an ¿unknown liquid¿.There was no report of injury or medical intervention reported.
 
Additional Manufacturer Narrative
A single 3ml syringe with needle attached was received by bd canaan and confirmed to be from batch #6307968.It was visually evaluated.The syringe was observed to have stringing and pooling of silicone between the stopper and the roof of the barrel.The amount of silicone observed was excessive per product specification.Dhr review for batch 6307968: manufacturing dates: 11/22/2016 to 11/25/2016.Batch quantity was (b)(4).Assembly records were reviewed as part of this dhr review.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Silicone weight testing was performed as per requirement with all test results within acceptable range per product specification.Batch 6307968 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Records indicate an issue with silicone tank startup which have affected atomization of silicone in the barrels.The machine automatically rejects a number of barrels after startup.However, if the issue persisted, it may have affected a limited number of barrels post rejection.Based on the sample evaluation: confirmed: bd canaan was able to confirm the customer's indicated failure.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK¿ SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7230962
Report Number1213809-2018-00016
Device Sequence Number16616998
Product Code FMF
UDI-Device Identifier30382903095798
UDI-Public30382903095798
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Catalogue Number309579
Device Lot Number6307968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;